# SDR 2011FA0000477

- Difficulty date: July 14, 2011
- Submitted: July 22, 2011
- Operation: General aviation
- Aircraft: N9MK
- Make and model: Bbavia 7ECA
- Aircraft serial: 434
- System (JASC): 5710 · Wing Main, Frame Structure
- Part: Strut
- Part number: 5442
- Condition: Cracked
- Location: Wing
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

NEW REPLACEMENT REAR WING STRUT RECEIVED FROM MFG.  WHEN RECEIVED THERE WERE 2 LONGITUDINAL CRACKS IN THE STRUT IN THE ELECTRICALLY WELDED SEAM OF THE SEAMLESS WELDED STRUT TUBING.  LOCATION OF THE CRACKS ARE 1 FT FROM THE UPPER WING STRUT FITTING IN A VIRGIN TUBE AREA UNAFFECTED BY END FITTING WELDMENTS.  THE DEFECT IS OBVIOUSLY DUE TO THE TUBING MFG PROCESS AND NOT BY SECONDARY OPERATIONS AND WELDMENTS.  IT IS LIKELY THE ENTIRE BATCH OF THE RAW TUBING HAS MULTIPLE DEFECTS AND SHOULD BE LOCATED AND INSPECTED.  IT IS ALSO LIKELY THIS BATCH OF TUBING WAS DISSEMINATED TO MULTIPLE CUSTOMERS IN ADDITION TO MFG.
